Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 356, NWS Jackson, MS

July 22, 2016Choctaw County, Oktibbeha County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2016, 7:01 PM CDT for Choctaw County, Oktibbeha County, Webster County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 7:01 PM CDT (00:01 UTC)
Expired
Jul 22, 2016, 7:30 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Choctaw County, MS, Oktibbeha County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

653 
WUUS54 KJAN 230001
SVRJAN
MSC019-105-155-230030-
/O.NEW.KJAN.SV.W.0356.160723T0001Z-160723T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT FRI JUL 22 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHWESTERN OKTIBBEHA COUNTY IN NORTHEASTERN MISSISSIPPI...
  NORTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  MATHISTON...OR 16 MILES SOUTHWEST OF MONTPELIER...MOVING WEST AT 5
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  EUPORA AROUND 730 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3345 8895 3338 8926 3364 8939 3365 8908
TIME...MOT...LOC 0001Z 075DEG 5KT 3355 8914 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:28 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 22, 3:28 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
328 PM CDT FRI JUL 22 2016

.SHORT TERM...
Scattered cumulus didn't start popping up until about 11am today.
This helped temps and heat indices climb early. Scattered showers
and storms continue now throughout the CWA. A descending boundary
moving through TN could reach our CWA after 00Z this evening. Some
hi-res models suggest that redevelopment along this boundary could
occur and sneak into our northern counties. Therefore, have added
some slight pops for this evening. By the time the storms reach our
area though, they will most likely be dissipating.

On Saturday, the upper ridge will be suppressed slightly and the
coverage of scattered showers is expected to be much broader than
today. This in turn may affect how high temps rise. Temps will
greatly depend on how early convection forms. If like today and
convection begins around noon, then highs and heat indices will
easily reach heat advisory criteria. If convection forms early, then
temps will struggle to reach the mid 90s like forecasted. The heat
advisory will be in effect through 7pm tomorrow for the CWA,
excluding the far southeast. /10/

.LONG TERM...
Sunday through Thursday...

Come Sunday a nearly zonal 592dam ridge axis will extend across
northern Mississippi while a surface ridge will nose west along the
Gulf coast states from the east. This ridging surface and aloft will
help maintain warmer than normal temperatures over our region through
Monday. An anomalously moist airmass with a PWAT between an inch and
three quarters and two inches will also reside over the region.
Maximum temperatures in the mid 90s will combine with the high
humidity to result in peak heat index values around 105 over the
western half of the CWA with lower heat index values in the east.
Daytime heating will lead to isolated to scattered convection across
the CWA each day. The mid level ridge will continue over our region
through the week but a weak cold front will stall just north of our
CWA Monday and models agree that an easterly wave/mid level ow will
move west across the Gulf coast Monday through Wednesday. These
features are expected to combine and lead to a greater coverage of
mainly afternoon and evening storms Tuesday and Wednesday. As a
result afternoon highs will be held closer to normal over much of our
area. Thursday and Friday our region looks to be in the weakness
between two mid level ridges as we remain on the eastern periphery of
the large western CONUS ridge and become on the western periphery of
a strengthening ridge over the southeast states. This will lead to a
continuation of slightly warmer than normal temperatures and diurnal
rain chances to end the week. /22/

&&

.AVIATION...
VFR conditions will prevail through most of the TAF
period. Scattered TSRA will continue this afternoon, with the
greatest probability for brief visibility/ceiling reductions at
sites over the central and southern thirds of the area. Some patchy
fog development cannot be ruled out early Saturday morning,
particularly in areas that receive rain today. Additional scattered
SHRA/TSRA development is anticipated on Saturday. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  94  75  94 /  23  42  27  40
Meridian      74  94  73  94 /  27  36  26  38
Vicksburg     75  95  76  94 /  29  44  28  44
Hattiesburg   75  94  74  93 /  25  39  12  44
Natchez       75  91  74  92 /  29  33  15  46
Greenville    77  96  76  95 /  21  38  27  46
Greenwood     75  95  74  94 /  26  44  25  42

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Saturday for MSZ019-025>057-059>065.

     Heat Advisory until 7 PM CDT this evening for MSZ058-066-072>074.

     Excessive Heat Warning until 7 PM CDT this evening for MSZ018.

     Heat Advisory from 7 PM this evening to 7 PM CDT Saturday for
     MSZ018.

LA...Heat Advisory until 7 PM CDT Saturday for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT Saturday for ARZ074-075.

&&
Hazardous weather outlook, Jul 22, 3:22 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT FRI JUL 22 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ019-025>057-059>065-
232030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-
322 PM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH EARLY THIS EVENING AND AGAIN SATURDAY

HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES THROUGH EARLY THIS EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES OVER MUCH OF THE AREA ON SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES OVER MUCH OF THE AREA ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

MAINLY ACROSS THE ARKLAMISS DELTA, THE LIMITED THREAT FOR EXCESSIVE
HEAT WILL CONTINUE INTO MONDAY, WITH HEAT INDICES OF UP TO 105
DEGREES AGAIN POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ018-232030-
BOLIVAR-
322 PM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOLIVAR COUNTY.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY THIS EVENING, THEN AN ELEVATED THREAT ON
SATURDAY

HIGH TEMPERATURES IN THE UPPER 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 110 TO 115 DEGREES
THROUGH THIS AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

ON SATURDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES OVER MUCH OF THE AREA ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

THE LIMITED THREAT FOR EXCESSIVE HEAT WILL CONTINUE INTO MONDAY,
WITH HEAT INDICES OF UP TO 105 DEGREES AGAIN POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ058-066-072>074-232030-
CLARKE-JONES-MARION-LAMAR-FORREST-
322 PM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE PINE BELT IN
SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH EARLY THIS EVENING, THEN A LIMITED THREAT ON
SATURDAY

HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES THROUGH EARLY THIS EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

ON SATURDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF UP TO 105
DEGREES ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AGAIN ON SUNDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH
HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF UP TO 105
DEGREES ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

DL

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 22, 5:46 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT FRI JUL 22 2016

MSZ027-222315-
CARROLL MS-
546 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CARROLL COUNTY
UNTIL 615 PM CDT...

AT 545 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BLACK HAWK...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CARROLL COUNTY.

LAT...LON 3339 8988 3325 8988 3328 9001 3329 9003
      3333 9003
TIME...MOT...LOC 2245Z 269DEG 10KT 3330 8997

17
Special weather statement, Jul 22, 6:20 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT FRI JUL 22 2016

MSZ030-031-033-038-039-222345-
OKTIBBEHA MS-NOXUBEE MS-WINSTON MS-LOWNDES MS-CLAY MS-
620 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT OKTIBBEHA...NORTHWESTERN
NOXUBEE...SOUTHWESTERN LOWNDES...NORTHEASTERN WINSTON AND SOUTH
CENTRAL CLAY COUNTIES UNTIL 645 PM CDT...

AT 620 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SESSUMS...OR 10 MILES SOUTHEAST OF STARKVILLE...MOVING SOUTHWEST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SESSUMS AROUND 625 PM CDT.
  OKTOC AROUND 640 PM CDT.
  CRAIG SPRINGS AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARTESIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3330 8851 3314 8885 3354 8904 3361 8865
TIME...MOT...LOC 2320Z 062DEG 20KT 3339 8865

GRG
Special weather statement, Jul 22, 6:33 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT FRI JUL 22 2016

MSZ030-230000-
CLAY MS-
633 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT CLAY COUNTY UNTIL 700 PM CDT...

AT 632 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TREBLOC...OR 12 MILES NORTHEAST OF MONTPELIER...MOVING SOUTHWEST
AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONTPELIER AND PALA ALTO AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3368 8872 3368 8866 3361 8863 3356 8890
      3356 8902 3364 8902 3364 8903 3375 8904
      3376 8893 3381 8893 3381 8872
TIME...MOT...LOC 2332Z 049DEG 12KT 3381 8877

GRG
Local storm report, Jul 22, 6:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
07/22/2016                   LOWNDES            MS   EMERGENCY MNGR

            TWO TREES WERE BLOWN DOWN IN THE CITY. SOME STREET
            FLOODING OCCURRED FROM 13TH AND MAIN DOWN TO 7TH STREET.
            LIGHTNING STRIKES HAD CUT SOME COMMUNICATIONS AT THE EOC
            AND FIRE DEPARTMENT.

&&

17
Local storm report, Jul 22, 6:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     2 N COLUMBUS            33.53N 88.40W
07/22/2016                   LOWNDES            MS   PUBLIC

            A LARGE LIMB WAS DOWN ON OLD ABERDEEN ROAD.

&&
Special weather statement, Jul 22, 6:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT FRI JUL 22 2016

MSZ029-032-033-038-039-230030-
OKTIBBEHA MS-NOXUBEE MS-WINSTON MS-CHOCTAW MS-WEBSTER MS-
654 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBSTER...OKTIBBEHA...
NORTHWESTERN NOXUBEE...NORTHEASTERN CHOCTAW AND NORTHEASTERN WINSTON
COUNTIES UNTIL 730 PM CDT...

AT 654 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR EUPORA TO NEAR CRAWFORD. MOVEMENT
WAS SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BELLEFONTAINE AROUND 700 PM CDT.
  EUPORA AROUND 710 PM CDT.
  BETHEDEN AROUND 730 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WALTHALL AND
STURGIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3301 8872 3356 8951 3358 8951 3368 8924
      3334 8867 3329 8867 3329 8858 3327 8855
TIME...MOT...LOC 2354Z 055DEG 13KT 3360 8924 3327 8869

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 10:27 AM CDTSpecial Weather StatementJANGrenada63 min
Jul 23, 12:41 PM CDTFlash Flood WarningJANGrenada3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.